MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42965
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Headache (1880); Therapeutic Response, Decreased (2271); Lethargy (2560)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient was experiencing headaches and lethargy.According to the report, there were no adjustments done after implant.The patient underwent shunt replacement on (b)(6) 2017.Reportedly, the patient was stable.It was noted that prior to implant, the valve was irrigated with a solution of bacitracin and normal saline.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, pressure-flow, preimplantation, and leak testing.However, the device did not meet requirements for reflux testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATAMR VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6606364
Report Number2021898-2017-00295
Device Sequence Number1088864
Product Code JXG
UDI-Device Identifier00643169692701
UDI-Public00643169692701
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number42965
Device Lot NumberE18559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer05/02/2017
10/06/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date09/07/2017
10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1702-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age28 YR
Patient Weight31